MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AAB00
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age or date of birth, weight, ethnicity: unknown, information not provided.Implant date (2021 reports) : if implanted, give date: unknown, information not provided.Explant date (2021 reports) : if explanted, give date: unknown, information not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the surgeon heard a crack while inserting the lens and suspected the rear haptic had cracked off.There was patient contact.The event was observed when inserting into the eye.No further information is available.
 
Additional Manufacturer Narrative
Additional information received revealed that the haptic did not separate into two pieces.The surgeon was not comfortable using it due to the cracking noise.Only the cartridge tip made contact with patient's left eye.However, there was no patient injury and no medical or surgical intervention was required.The procedure was completed successfully using the backup lens.More additional information was received from the account and below fields were updated: section a2: age/date of birth: (b)(6) 1959.Section a3: gender: male.Section a4: patient weight: 150 pounds section a5: ethnicity: hispanic/latino section a5: race: white section e1: first name: (b)(6).Section e1: last name: (b)(6).Section e1: email address: (b)(6).Section e1: phone: (b)(6).Section e2: health professional: yes.Section e3: occupation: physician section h6: medical device problem code: 1069 - break device evaluation: product testing could not be performed since the product was not returned for evaluation.Therefore, the reported issue could not be verified, and product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaint was received from this production order.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation? yes.Returned to manufacturer on 6/8/2021; section h3: device evaluated by manufacturer? yes.Device evaluation: visual inspection under magnification revealed, viscoelastic residue on the optic body and haptics.Which is consistent with a lens that was handled, during implantation.The lens was cleaned, and no cosmetic defects were observed.The complaint issue could not be confirmed.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.And the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11716094
Report Number2648035-2021-07624
Device Sequence Number4253974
Product Code HQL
UDI-Device Identifier05050474548701
UDI-Public(01)05050474548701(17)241122
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2024
Device Model NumberAAB00
Device Catalogue NumberAAB0000220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer04/23/2021
06/30/2021
Initial Report FDA Received Date04/23/2021
Supplement Report FDA Received Date05/20/2021
07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight68